Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 11, 2016, 7:52 PM EDT for Hillsborough County, Pasco County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 7:52 PM EDT (23:52 UTC)
- Expired
- Jul 11, 2016, 8:11 PM EDT
- In force
- 19 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hillsborough County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 50 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872
WUUS52 KTBW 112352
SVRTBW
FLC057-101-120030-
/O.NEW.KTBW.SV.W.0045.160711T2352Z-160712T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
752 PM EDT MON JUL 11 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
SOUTH CENTRAL PASCO COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 830 PM EDT
* AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEBBLE
CREEK...OR 8 MILES NORTHEAST OF LUTZ...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TAMPA...TEMPLE TERRACE...LUTZ...BRANDON...WESLEY CHAPEL SOUTH...
EAST LAKE-ORIENT PARK...UNIVERSITY...LAND O' LAKES...
LAND O LAKES...PEBBLE CREEK...LAKE MAGDALENE...EGYPT LAKE-LETO...
GREATER CARROLLWOOD...PALM RIVER-CLAIR MEL...LETTUCE LAKE PARK...
NEW TAMPA...SEFFNER...ORIENT PARK...BUSCH GARDENS AND THONOTOSASSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2825 8224 2793 8226 2796 8250 2835 8247
TIME...MOT...LOC 2351Z 094DEG 8KT 2819 8233
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
931 WWUS52 KTBW 120006 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 806 PM EDT MON JUL 11 2016 FLC057-101-120030- /O.CON.KTBW.SV.W.0045.000000T0000Z-160712T0030Z/ HILLSBOROUGH FL-PASCO FL- 806 PM EDT MON JUL 11 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR NORTH CENTRAL HILLSBOROUGH AND SOUTH CENTRAL PASCO COUNTIES... AT 805 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM UNIVERSITY TO PEBBLE CREEK...MOVING WEST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... TAMPA...TEMPLE TERRACE...LUTZ...PEBBLE CREEK...UNIVERSITY... LAKE MAGDALENE...LAND O' LAKES...LAND O LAKES... WESLEY CHAPEL SOUTH...EGYPT LAKE-LETO...GREATER CARROLLWOOD... LETTUCE LAKE PARK...NEW TAMPA...BUSCH GARDENS... TAMPA EXECUTIVE AIRPORT...MEADOW POINTE... UNIVERSITY OF SOUTH FLORIDA AND WESLEY CHAPEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 2823 8228 2801 8234 2801 8249 2826 8248 TIME...MOT...LOC 0005Z 116DEG 11KT 2805 8242 2818 8235 HAIL...1.00IN WIND...60MPH $$
204
WWUS52 KTBW 120011
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
811 PM EDT MON JUL 11 2016
FLC057-101-120021-
/O.CAN.KTBW.SV.W.0045.000000T0000Z-160712T0030Z/
HILLSBOROUGH FL-PASCO FL-
811 PM EDT MON JUL 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HILLSBOROUGH AND
SOUTH CENTRAL PASCO COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 2823 8228 2801 8234 2801 8249 2826 8248
TIME...MOT...LOC 0003Z 094DEG 8KT 2805 8242 2818 8235
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:59 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 11, 2:59 PM EDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 259 PM EDT MON JUL 11 2016 .SYNOPSIS... 17Z water vapor and H4 RAP analysis shows the Florida peninsula under the control of strong mid-level ridging. The 12Z KTBW RAOB sampled the ridge with a well defined subsidence inversion around 700mb. The "cap" will not be enough to hold back all of the convection this afternoon...but will be a hindrance to widespread updrafts...and certainly will slow the parcels attempt to rise. We also have some drier air in the mid-levels associated with the subsidence that will be another negative factor toward convective strength through entrainment processes. Seeing a slower beginning to the convection than previous days...but first cells did begin to pop along the Nature Coast between 1230 - 100PM EDT. Removed from our forecast area...the main belt of upper level northern stream westerlies cuts across the northern tier of the CONUS. Main feature with this flow is a strong/potent shortwave trough and closed low ejecting across the High Plains this afternoon. This energy has been responsible for multiple rounds of severe weather across the Dakotas and upper midwest since last night. These features are not part of our climo this time of year. While the north deals with organized MCS complexes...we will just keep dealing with our diurnal pulse storms. At the surface...subtropical ridge extends from north of the Bahamas...through the central FL peninsula and into the eastern Gulf of Mexico. The position of the surface ridge as changed little over the past several days. However...increasing confidence that the axis will shift at least a little to the north through the middle portion of the week. This movement will place more of our forecast area within a zone of synoptic southeast low level flow...and SE flow is favored for maximizing west coast Florida sea-breeze convergence and afternoon/evening thunderstorm coverage. Another warm to hot afternoon is underway. Well...it is July. Most inland observation site as peaking in the lower/middle 90s...while coastal spots are within a degree or two of 90 early this afternoon. && .SHORT TERM (This Afternoon through Tuesday)... Warm and muggy the rest of the daylight hours...with a scattering of storms continuing to develop/evolve into the early evening hours. As mentioned in the synopsis...storm coverage is likely to fall a bit short of climo later this afternoon/evening due to only marginally favorable thermodynamics in the mid-levels of the convective column. However...efficient diurnal mixing will result in fairly high storm bases by late afternoon...and this combined with evaporative entrainment of drier air aloft can result in any of the stronger storms producing strong gusty winds upon updraft collapse. Synoptic low level flow is still light given the close proximity of the ridge axis through the center of the state. So although...storms will tend to migrate inland with time as the sea-breeze propagates...outflow boundaries will not have much resistance coming back west this evening. Therefore...similar to previous days...a second round of sct storms during the evening hours is not out of the question back toward the coast. Lingering storms dissipate over the land mass within a few hours of sunset...and for a while regional radars should be quiet. Then...late tonight/toward dawn...as a subtle land breeze develops...we are likely to see isolated/wdly sct storms develop over the coastal waters. These convective columns will likely be visible from land...but the flow suggests they will mostly remain offshore through the morning hours. Low temperatures overnight generally in the lower/middle 70s inland...and upper 70s to around at the immediate coast. Tuesday... The ridge axis finally begins to migrate slowly to the north. Good agreement in the guidance that this sets up a more defined southeast synoptic low level flow (1000-700mb vector average) over much of the forecast area...although the flow will be most defined to the south of the I-4 corridor...further removed from the ridge axis. This pattern corresponds to a borderline "type 6" sea- breeze convection regime. Do not worry about the number...but a type 6 describes a pattern where storms develop along Suncoast...and especially down toward Lee/Charlotte Counties as the east coast sea-breeze quickly moves across the state within the synoptic flow and collides with the west-coast sea-breeze. Storms fire during the middle afternoon and tend to migrate/develop northward toward the Tampa Bay Area/ I-4 corridor with time. Since we will still be in a transition type day...the pure type 6 climo pattern of convection is likely to not materialize. Will keep the expected timing and evolution for this synoptic flow in terms of PoPs...but drop the actual chances a bit lower then would normally be expected. && .Mid/Long Term (Tuesday Night through Monday)... Models continue in good agreement through the period, large scale upper ridging over the southern tier of the U.S. with small weakness in the ridge over the lower Mississippi River Valley as upper trough drops out of Canada moving through the Great Lakes to end the work week then down the Eastern seaboard over the weekend. At the surface, the Western Atlantic high pressure axis over the N FL peninsula to start the period very slowly migrates northward into the weekend. This set up should allow for a more typical summertime SE flow regime temp and POP scenario in a warm, moist and unstable environment Expect west coast bay/seabreeze convergence to produce scattered early afternoon thunderstorms around I-75 from the Tampa Bay area into SW FL then the east coast seabreeze and outflow boundary collisions to occur with increased convective coverage through the evening hours in coastal counties/areas. This set up will have an impact to late day boaters and beach goers mid to late week and over the weekend. This will be the first SE flow regime this summer, so we want people to be safe and aware for the possibility of deadly lighting and strong gusty winds for localized rough conditions in the vicinity of stronger storms. Temperatures should return to more seasonal levels with highs in the low to mid 90s, except upper 80s at the beaches. Lows will generally range from near 80 degrees at the coast to the mid 70s inland. && .AVIATION (11/18Z through 12/18Z)... Typical summer conditions across west-central and southwest Florida as VFR prevailing. Scattered storms will enter the forecast through the middle evening hours before dissipating. A brief restriction is possible at any terminal with a passing storm. VFR conditions with low chances for storms overnight through Tuesday morning. We will then begin the process again after 16-17Z on Tuesday with scattered storms building across the region. && .MARINE... The weather pattern across the eastern Gulf of Mexico remains quiet and seasonable through the middle of the week. High pressure will continue to ridge westward from the Atlantic... across the Florida peninsula and into the Gulf of Mexico. The proximity of this ridge axis will keep wind generally below 15 knots and seas at 2 feet or less. Typical for this time of year...the greatest concern for mariners will be the potential for localized rough conditions in the vicinity of mainly overnight and morning thunderstorms. Later in the week...the pattern may shift to one more favorable for stronger afternoon and evening storms over the near shore waters. && .FIRE WEATHER... No significant fire weather concerns are anticipated through the next several days as winds remain light and relative humidity values remain above critical levels. Temperatures through Wednesday will average a few degrees above average during the day...while thunderstorms coverage remains at or below average. There are still signs that the pattern will undergo a change during the second half of the week that will favor an increase in the afternoon/evening rainfall coverage. No significant fog is expected through the next several days. && .Preliminary Point Temps/PoPs... TPA 78 92 79 93 / 20 30 30 40 FMY 76 93 77 93 / 30 50 30 60 GIF 76 94 77 95 / 20 40 30 50 SRQ 79 90 78 91 / 10 20 30 40 BKV 74 93 74 95 / 20 30 20 40 SPG 80 92 81 92 / 20 20 30 40 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WX...Mroczka MID TERM/LONG TERM/DECISION SUPPORT...Davis
Hazardous weather outlook, Jul 11, 4:41 AM EDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 441 AM EDT MON JUL 11 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-120000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 441 AM EDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AS EARLY AS LATE MORNING FOR NEAR COASTAL AREAS. THEREAFTER...STORMS WILL BECOME MORE SCATTERED DURING THE AFTERNOON AND EVENING HOURS. A FEW STRONG STORMS MAY PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. STORMS SHOULD GRADUALLY DIMINISH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL OCCUR EACH DAY FROM MID TO LATE MORNING INTO THE EVENING HOURS. STORMS MAY INCREASE IN COVERAGE HEADING INTO THE LATTER HALF OF THIS WEEK. A FEW OF THE STORMS MAY BE STRONG...WITH SMALL HAIL...STRONG WIND GUSTS...TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING. THUNDERSTORM ACTIVITY WILL GENERALLY SHIFT OFFSHORE EACH NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AUSTIN
In the hours before
Special weather statement, Jul 11, 6:00 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 600 PM EDT MON JUL 11 2016 FLZ052-251-112230- POLK-INLAND HILLSBOROUGH- 600 PM EDT MON JUL 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSBOROUGH AND WEST CENTRAL POLK COUNTIES... AT 600 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MEDULLA...OR NEAR LAKELAND...MOVING NORTHWEST AT 10 MPH. WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKELAND...PLANT CITY...BARTOW...LAKELAND LINDER AIRPORT...MEDULLA... COMBEE SETTLEMENT...MULBERRY...GIBSONIA...LAKELAND HIGHLANDS... WINSTON...CRYSTAL LAKE...KATHLEEN...WILLOW OAK AND HIGHLAND CITY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2813 8225 2822 8195 2792 8187 2785 8205 TIME...MOT...LOC 2200Z 157DEG 9KT 2796 8200
Special weather statement, Jul 11, 6:22 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
622 PM EDT MON JUL 11 2016
FLZ251-255-260-112300-
INLAND MANATEE-INLAND SARASOTA-INLAND HILLSBOROUGH-
622 PM EDT MON JUL 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HILLSBOROUGH...NORTHEAST SARASOTA AND EASTERN MANATEE COUNTIES...
AT 620 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 15 MILES EAST OF PARRISH TO 13 MILES
NORTHEAST OF MYAKKA RIVER STATE PARK TO NEAR MYAKKA CITY. MOVEMENT
WAS NORTHWEST AT 10 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MYAKKA CITY...GREATER SUN CENTER...LAKE MANATEE STATE PARK...
DUETTE...HIDDEN RIVER AND WIMAUMA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2769 8235 2745 8239 2725 8230 2726 8212
2737 8216 2768 8209
TIME...MOT...LOC 2220Z 132DEG 9KT 2755 8218 2741 8221 2730 8216Special weather statement, Jul 11, 6:51 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 651 PM EDT MON JUL 11 2016 FLZ151-251-112315- INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH- 651 PM EDT MON JUL 11 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HILLSBOROUGH COUNTY... AT 649 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR PLANT CITY TO NEAR FISH HAWK. MOVEMENT WAS WEST AT 10 MPH. WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TAMPA...PLANT CITY...TEMPLE TERRACE...FISH HAWK...BRANDON... RIVERVIEW...GREATER SUN CENTER...EAST LAKE-ORIENT PARK... PALM RIVER-CLAIR MEL...DOVER...SEFFNER...THONOTOSASSA... TAMPA EXECUTIVE AIRPORT...VALRICO...ALAFIA RIVER STATE PARK... BOYETTE...FORT LONESOME...LITHIA SPRINGS STATE PARK... BLOOMINGDALE AND MANGO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2814 8237 2769 8235 2768 8209 2813 8207 TIME...MOT...LOC 2249Z 090DEG 7KT 2809 8213 2783 8218
Special weather statement, Jul 11, 7:05 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 705 PM EDT MON JUL 11 2016 FLZ251-255-112345- INLAND MANATEE-INLAND HILLSBOROUGH- 705 PM EDT MON JUL 11 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HILLSBOROUGH AND CENTRAL MANATEE COUNTIES... AT 704 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF SUN CITY CENTER TO 7 MILES NORTHWEST OF MYAKKA CITY. MOVEMENT WAS WEST AT 5 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SUN CITY CENTER...LAKE MANATEE STATE PARK AND WIMAUMA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2769 8235 2739 8239 2739 8221 2768 8212 TIME...MOT...LOC 2304Z 108DEG 5KT 2766 8219 2742 8226
Special weather statement, Jul 11, 7:22 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 722 PM EDT MON JUL 11 2016 FLZ151-251-120000- INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH- 722 PM EDT MON JUL 11 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH COUNTY... AT 720 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED FROM NEAR HILLSBOROUGH RIVER STATE PARK THROUGH BRANDON TO 7 MILES EAST OF SUN CITY CENTER. MOVEMENT WAS NORTHWEST AT 5 TO 10 MPH. WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TAMPA...TEMPLE TERRACE...FISH HAWK...BRANDON...LUTZ...RIVERVIEW... APOLLO BEACH...EAST LAKE-ORIENT PARK...UNIVERSITY... HILLSBOROUGH RIVER STATE PARK...PEBBLE CREEK... PALM RIVER-CLAIR MEL...RUSKIN...LAKE MAGDALENE... GREATER SUN CENTER...EGYPT LAKE-LETO...GREATER CARROLLWOOD... GREATER NORTHDALE... LITTLE MANATEE RIVER STATE PARK AND DAVIS ISLANDS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2816 8251 2765 8246 2765 8218 2816 8219 TIME...MOT...LOC 2320Z 122DEG 5KT 2813 8226 2767 8225
Special weather statement, Jul 11, 7:38 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 738 PM EDT MON JUL 11 2016 FLZ249-120030- INLAND PASCO FL- 738 PM EDT MON JUL 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PASCO COUNTY UNTIL 830 PM EDT... AT 737 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WESLEY CHAPEL SOUTH...OR NEAR ZEPHYRHILLS...MOVING WEST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ZEPHYRHILLS...DADE CITY...LUTZ...ST. LEO...WESLEY CHAPEL SOUTH... ZEPHYRHILLS WEST...LAND O' LAKES...LAND O LAKES... ZEPHYRHILLS SOUTH...ZEPHYRHILLS NORTH...PEBBLE CREEK...SAN ANTONIO... WESLEY CHAPEL...SAINT LEO...MEADOW POINTE... GOWERS CORNER AND CRYSTAL SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2835 8214 2817 8219 2817 8251 2837 8252 TIME...MOT...LOC 2337Z 094DEG 8KT 2820 8228
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:00 PM EDT | Special Weather Statement | TBW | Hillsborough | 30 min |
| Jul 11, 6:22 PM EDT | Special Weather Statement | TBW | Manatee | 38 min |
| Jul 11, 6:51 PM EDT | Special Weather Statement | TBW | Hillsborough | 24 min |
| Jul 11, 6:59 PM EDT | Tornado Warning | TBW | Manatee | 16 min |
| Jul 11, 7:05 PM EDT | Special Weather Statement | TBW | Manatee | 40 min |
| Jul 11, 7:22 PM EDT | Special Weather Statement | TBW | Hillsborough | 38 min |
| Jul 11, 7:28 PM EDT | Special Marine Warning | TBW | 62 min | |
| Jul 11, 7:38 PM EDT | Special Weather Statement | TBW | Pasco | 52 min |
| Jul 11, 7:46 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.